Colorado, 2005

Hail in Colorado, August 27, 2005

August 27, 2005 · NWS GJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 27, 1:42 PM MST, 8 minutes earlier.

Area forecast discussion, Aug 27, 1:42 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
242 PM MDT SAT AUG 27 2005

.SHORT TERM (TONIGHT THROUGH MONDAY)...
WEST FLOW OVER THE AREA THIS AFTERNOON. WEAK EMBEDDED SHORTWAVE
TROUGHS, ONE OVER COLORADO AND ANOTHER OVER UTAH ARE PROVIDING SOME
SUPPORT FOR THUNDERSTORM DEVELOPMENT. SHEAR NOT REAL FAVORABLE FOR
STRONG STORMS THIS AFTERNOON. GUSTY OUTFLOW WINDS THE MAIN STORM
THREAT AS LATEST SOUNDINGS SHOW AN INVERTED-V TEMP AND DEW POINT
TRACE AT THE LOW LEVELS. THE UTAH WAVE WILL PASS OVER THE AREA
TONIGHT BUT IT DOESNT LOOK STRONG ENOUGH TO KEEP ANYTHING OTHER THAN
A FEW ISOLATED SHOWERS GOING ACROSS THE SOUTH BEYOND THIS EVENING.

MODELS STILL ADVERTISING DRYING OF THE AIRMASS SUNDAY AND MONDAY AND
UPSTREAM SOUNDINGS CONFIRM THERE IS DRIER AIR ADVECTING TOWARD THE
FORECAST AREA. MAINTAINED THIS TREND, LIMITING POPS TO SOUTHWEST
COLORADO AND NEAR THE CONTINENTAL DIVIDE SUNDAY. DRIER AND MORE
STABLE CONDITIONS ON MONDAY WITH ZERO POPS ACROSS THE BOARD. TRENDED
DAYTIME HIGHS UP GRADUALLY THE NEXT COUPLE DAYS WITH ABOVE AVERAGE
CONDITIONS AS AN UPPER RIDGE IS EXPECTED TO BUILD OVER THE AREA FROM
THE WEST. LINDQUIST

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...THE RIDGE AXIS
REMAINS OVER THE CWA MONDAY NIGHT ORIENTED FROM SW-NE AS A STRONG
TROF MOVES INTO THE NRN GRT BASIN. LACK OF DYNAMICS AND MSTR PRECLUDE
ANY POPS. LATEST SHORT RANGE MODELS CONTINUE TREND OF SLOWING
PROGRESSION OF ENERGETIC TROF AND ASSOCIATED COLD FRONT...NOW
APPROACHING NWRN UTAH TUESDAY. THIS WILL PRODUCE A DRY SOUTHWESTERLY
FLOW OVER OUR CWA WITH LIMITED DYNAMICS. WINDS WILL PROBABLY BE A
FIRE WX CONCERN AND NEED TO BE WATCHED AS RIGHT ENTRANCE REGION OF
THE JET APPROACHES NW COLORADO. THE FRONTAL BOUNDARY IS EXPECTED TO
WEAKEN AS MAIN ENERGY LIFTS TO THE NE TUESDAY NIGHT WITH ONLY WEAK
CAA INDICATED OVER OUR REGION...WITH MAIN EFFECT OVR THE NORTH. MSTR
REMAINS LIMITED THUS WILL STICK WITH CURRENT LOW POPS.

WEDNESDAY THRU SATURDAY...GFS CONTINUES TEND OF MSTR BEING DRAWN UP
FROM THE SOUTH AS THE NEXT UPSTREAM WEAKER TROF MOVES INTO SRN CA.
THIS FEATURE WILL DISSIPATE WITH TIME BUT THE SW FLOW WILL CONTINUE
THRU THE PERIOD. GENERALLY FOLLOWED PREVIOUS FCST WITH SLIGHT CHANCE
SHWRS/TSTMS...BUT BUMPED UP POPS A TAD THURSDAY. LITTLE CHANGE MADE
IN TEMPS WITH ONLY MINOR POST FRONTAL COOLING OCCURRING WEDNESDAY
INTO THURSDAY.

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

TL/MC
Hazardous weather outlook, Aug 27, 4:45 AM MST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT SAT AUG 27 2005

COZ001>014-017>023-UTZ022>025-027>029-281145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT SAT AUG 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS MUCH OF EASTERN
UTAH AND WESTERN COLORADO TODAY AND THIS EVENING. GUSTY WINDS TO NEAR
50 MPH...BRIEF HEAVY RAIN...SMALL HAIL AND CLOUD TO GROUND LIGHTNING
WILL ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS EACH AFTERNOON AND EVENING. GUSTY WINDS...SMALL HAIL...
LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE
WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JDC

The radar

The Grand Junction radar (KGJX), 30 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Mesa

When
August 27, 1:50 PM MST to 1:52 PM MST
Where
Mesa County, De Beque
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.333, -108.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471546.